Posted 7/7/2020 9:23 AM (GMT -7)
"Can your flare get worse even though your already in a flare and treating it?".
Yes, under treatment of a flare results in the inflammation spreading in extent and severity, which produces worse symptoms.
And just remember that healing isn't a linear path from flare to remission, with daily, stead improvement. Rather healing is like a rollercoaster ride full of surprise ups and downs. Normal to have a really good day immediately followed by a really bad day. Infuriating but normal. Looking at bm to bm or day to day comparison is meaningless a there's such wild variation. What you need to do is take a week to week look at your progress, ask yourself: "on average are my symptoms better, the same, or worse than last week?" If you're heading in the right direction you can say there was a sign of improvement, maybe less pain, blood, bms, or better consistency. Attaining a remission is going to take a month or three, no knowing for sure. Patience is key, being pragmatic about where you're at and what's working or not is key. As is contacting your gasteroenterologist to let him/her know about your progress or lack thereof (check in every 4-8 weeks at least).
If you're up crap's Creek without a paddle, pred will make you feel great again rocketship fast. Pred's colloquially called the devil's tic tacs for able reason, as most of us get side effects on it. It might give you temporary mood swings, increased appetite, insomnia, nightsweats, moonface etc. We all have a love/hate relationship with the dreaded pred. When I've taken pred it's been because my flare is worse than anything my pred side effects can do.
Steroid enemas or the budesonide oral pills (Uceris, Entocort EC) are a lot better on side effects. Maybe worth about asking about if pred worries you.